Saturday, October 19, 2019

Comments by unwillingdependant

Showing 2 of 2 comments.

  • Lisa,

    I want to thank you for taking almost everything I have felt this past year and memorializing it into such an eloquently written piece. I was given 4 mg of Klonopin for 4 months when my doctor decided to then “respond to a manic episode” by presribing me 10 mg. The problem was, he never took me off this dose for 7 months. I began to sink into an abyss of depression I can’t describe. My pharmacist pulled me to the side one day and asked if I was in late stage of Parkinson’s Disease because of the high dose I was prescribed. I told him no, it was for a manic episode and I hated being on it and felt so depressed. He was shocked and disgusted. My doctor then informed me the only cure for my deep depression was ECT. Every three days I was told to go “cold turkey” off the Klonopin then to return to it. Yes, 10 mg cold turkey. I would go into seizures and total hell. I was ignored when I complained. Finally, after 7 rounds of ECT and a depression that was obviously because of the high amount of Klonopin, I took 100 of my 2 mg pills, two strong drinks, antihistamines and all other things I could get my hands on, I went into total respiratory failure and nearly died. After 3 days in the ICU, I was taken to a detox of 3 days. Yes, 3 days. I hallucinated, convulsed and was in total hell even with the miscalculated phenobarbital help. They calculated it for 4 mg per day. This mistake was discovered days later. Now, I have a new doctor. One I really loved and trusted. I have had no help in the last 7 months of withdraw. He wrote on my disability paperwork “substance abuse” when I never abused it. I went to him this last week and admitted that for the first time in 7 months, I upped my dose for a few days because I could not take another day of the hell I was living. Confined to the couch, fatigued, shaking, agoraphobic and nothing like myself. My family needs me and I am not the person I ever was before. I told him I knew it was wrong but I was in torment. I asked to switch to the Valium like the Ashton Method suggested due to the half life being longer and it would help me not to get so bad that I would end up slipping. I desperately need help. He told me no, told me if I didn’t cut my dose back he would not be my doctor and would not prescribe me anything else. Dr. Cris Jagar gave me an ultimatum and I complied. Over this weekend, I vomited and was so sick and on Saturday, I got a letter. He fired me. I feel so utterly hopeless and lost. No one understands how we have no idea what is happening to us. How insurance forces you to comply or they won’t pay the disability that supports your family while you are dealing with an illness. Now, I get the added fun of finding out I have a pituitary macroadenoma and cortisol issues. This could have been the issue at the start. But after ECT and all this Klonopin, I have a hard time driving, remembering things and even getting up some days. I have developed such intense agoraphobia that it has turned a once social person (even my personalized license plate reads “social”) into a prisoner of my own home. These doctors do not seem to care, understand or have any motivation but to spin the dart board and throw aimlessly until they hit some target of “healing” while they take our premiums and use the convieient diagnosis of our insanity to justify not listening to us. Truly, there should be a class action lawsuit of benzodiazapine manafacturers and doctors who prescribe like mine did and then leave you high and dry with no support. Thanks so much for having the courage to speak to this. Thanks so much for facing the stigma head on to a silent epidemic that is so overlooked and obstusely understood. Thank you for validating everyday that I laid on the sofa in total pain and suffering contemplating death because this is not life. Thank you for laying out your heart for the world to see and for reflecting the struggle we face along with you. I love you, support you and am so grateful for you. Please keep speaking. Scream it out the world. I will scream it with you.